CSN Login
Members Online: 23

Oxaliplatin

cheeks964's picture
cheeks964
Posts: 54
Joined: Nov 2011

Will i loose my hair taking oxaiplatin? Or will it just thin?

intervenous 2 times a month? every other week.

Please reply asap. cheekse917@comcast.net

christinecarl's picture
christinecarl
Posts: 542
Joined: Sep 2009

I did not lose all my hair it just thinned, it did not bother me. My eye lashes thinned and that bothered me more than my hair, but it was nice to not have to shave my legs much.

joemetz's picture
joemetz
Posts: 493
Joined: Nov 2011

i was on it for 24 weeks... never lost my hair... just thin. very thin.

no worries. you'll be fine.

steveandnat's picture
steveandnat
Posts: 887
Joined: Sep 2011

I didn't loose my head hair with oxy but lost a lot of other body hair. I lost my head hair with Ebitux. Jeff

herdizziness's picture
herdizziness
Posts: 3466
Joined: Apr 2010

Thinned but nothing noticeable to anyone but my self. My long blonde hair? It's still here, in it's glory to anyone but me, I'm the only one that noticed the thinning. I admit, I had long thick hair to begin with. I think I've got thin hair that is noticeable to all others, but it turns out it isn't, it's only noticeable to me. When I look at pictures prior to cancer and after, it looks the same. Was on Oxi, made no difference, I think it was more the Xeloda that thinned rather then the Oxi. Expect on Oxiplatinin to keep your hair.
Winter Marie

Hooley's picture
Hooley
Posts: 156
Joined: Aug 2012

Had 6 treatments hairnoy thinned I know many that have the full cycles. I got an itchy reaction and had to stop. Gave me antihistamine and came good straight away. Then went onto xeloda, now on irinotecan. All the best

hippiechicks's picture
hippiechicks
Posts: 358
Joined: Sep 2012

Oxali did not make me loose my hair, but as the others it bacame very thin and broke. I did see lots of pieces on my pillow in the morning ... but it was mostly brakage. Lost most of my eye lashes as well...that bothered me the most also as it made the lights sooooo bright. I started wearing sun glasses a lot. Still do actually due to the light sensativity I have now. Oxali did make me very numb and had to be adjusted down several times and cancelled all together for last treatment. STAY AWAY FROM COLD ANYTHING...even drinks! Room temp or warmer!!! Warm instant carnation breakfast is a wonderful thing anytime of the day and boosts immune system!! Good Luck to you!!!

cheeks964's picture
cheeks964
Posts: 54
Joined: Nov 2011

Hello,

Thank you so much. How many treatments did you have? Were they every other week. I go every other week and i go home with the 5fu for two days. I have 8 treatments. Not sure if i will make that. My first chemo/radiation was in may and i only made it 4 weeks on 5fu, but i was on a continious drip monday thru sunday and then refilled it on Monday.

How about you. You had rectal cancer. I went in for a permanent colostomy but came out with a temperary illiostomy, so now the final chemo and then i will have my bag reveresed back to normal with no bag.

Please email me back to cheekse917@comcast.net

Thank you
Carolyn

hippiechicks's picture
hippiechicks
Posts: 358
Joined: Sep 2012

I had 12 treatments, I went every other week as well. Made it through all 12 but the oxali was cut back a few times due to its side effects on me. The last treatment of oxali was cut out all together.

My cancer was in my colon, not the rectum. I have an iliostomy now, but it is scheduled to be reversed in a few weeks. I am unsure if I want that done...still researching. I have no colon left at all though, so it would be a straight connect from my small intestine to the sigmoid and remaining rectum. So, a bit more complicated as far as the outcome.

I finished my chemo in May, but a new tumor has popped up in the ovary. Unsure if it is cancer again or what kind.

It sounds like you are have a good plan in place. Good luck with your remaining treatments!!

cheeks964's picture
cheeks964
Posts: 54
Joined: Nov 2011

Hello,

Thank you so much. How many treatments did you have? Were they every other week. I go every other week and i go home with the 5fu for two days. I have 8 treatments. Not sure if i will make that. My first chemo/radiation was in may and i only made it 4 weeks on 5fu, but i was on a continious drip monday thru sunday and then refilled it on Monday.

How about you. You had rectal cancer. I went in for a permanent colostomy but came out with a temperary illiostomy, so now the final chemo and then i will have my bag reveresed back to normal with no bag.

Please email me back to cheekse917@comcast.net

Thank you
Carolyn

YoVita's picture
YoVita
Posts: 562
Joined: Mar 2010

I know I'm the exception. Even my oncologist said I wouldn't lose it. Lost all hair: head, eyelashes, body except kept my eyebrows. I didn't wear wigs - preferred cute hats. My hair did all grow back.

cheeks964's picture
cheeks964
Posts: 54
Joined: Nov 2011

thanks everyone.

Carolyn

cheeks964's picture
cheeks964
Posts: 54
Joined: Nov 2011

thanks everyone.

Carolyn

cheeks964's picture
cheeks964
Posts: 54
Joined: Nov 2011

thanks everyone.

Carolyn

cheeks964's picture
cheeks964
Posts: 54
Joined: Nov 2011

thanks everyone.

Carolyn

cheeks964's picture
cheeks964
Posts: 54
Joined: Nov 2011

thanks everyone.

Carolyn

glinka65
Posts: 132
Joined: Feb 2009

i did it for 12 treatments didnt lose hair but the cold sensitive and nerve stuff stunk...hope all goes well!!!

glinka65
Posts: 132
Joined: Feb 2009

i did it for 12 treatments didnt lose hair but the cold sensitive and nerve stuff stunk...hope all goes well!!!

Dyanclark's picture
Dyanclark
Posts: 270
Joined: Apr 2012

I dont think you will loose your hair my husband did oxi with avastin 5 mos didnt loose hair it just didnt grow well and was dry. I got him over the counter sheen for hair with Olive oil really made his hair shine.

pcs1453's picture
pcs1453
Posts: 76
Joined: Dec 2008

I was on oxy and xeloda and did not have any hair loss. In fact, the xeloda caused some hair growth. However, almost 3 1/2 years after chemo I still have numbness in my feet from the oxy. Hasn't stopped me from running though.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network